Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 1, NWS Charleston, SC

January 30, 20135 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jan 30, 2013, 8:02 PM EST for 5 counties in Georgia. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 30, 2013, 8:02 PM EST (01:02 UTC)
Expired
Jan 30, 2013, 9:00 PM EST
In force
58 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Candler County, GA, Jenkins County, GA, Screven County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 97 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 8:41 PM ESTTSTM WND DMG3 Ese Metter, GATREE DOWN ON LAKE CHURCH ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 30, 5:45 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2013-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2013-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 305 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
305 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

739 
WUUS52 KCHS 310102
SVRCHS
GAC031-043-165-251-267-310200-
/O.NEW.KCHS.SV.W.0001.130131T0102Z-130131T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
802 PM EST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  CANDLER COUNTY IN SOUTHEAST GEORGIA...
  JENKINS COUNTY IN SOUTHEAST GEORGIA...
  WEST CENTRAL SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN TATTNALL COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 900 PM EST

* AT 801 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 24 MILES NORTH
  OF PERKINS TO 7 MILES WEST OF HERNDON TO 20 MILES WEST OF ALINE...
  MOVING EAST AT 40 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  HERNDON...PERKINS...MILLEN...EMMALANE...REIDSVILLE...GORDONIA
  ALTAMAHA STATE PARK...METTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3243 8219 3252 8216 3256 8209 3255 8203
      3260 8201 3266 8209 3282 8215 3288 8213
      3292 8209 3296 8185 3292 8176 3296 8169
      3228 8199 3227 8202 3223 8201 3190 8216
      3191 8222 3218 8219 3236 8226
TIME...MOT...LOC 0101Z 265DEG 34KT 3324 8204 3283 8222
          3230 8246

$$
1 follow-up statement
585 
WWUS52 KCHS 310130
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
830 PM EST WED JAN 30 2013

GAC031-043-165-251-267-310200-
/O.CON.KCHS.SV.W.0001.000000T0000Z-130131T0200Z/
TATTNALL GA-SCREVEN GA-JENKINS GA-BULLOCH GA-CANDLER GA-
830 PM EST WED JAN 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EST
FOR CANDLER...NORTHWESTERN BULLOCH...JENKINS...WEST CENTRAL SCREVEN
AND NORTHWESTERN TATTNALL COUNTIES...

AT 828 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 26
MILES NORTHEAST OF PERKINS TO LAWTON TO ALINE...MOVING EAST AT 35 
MPH. THE STORM MOVING INTO THE WESTERN EDGE OF CANDLER COUNTY HAS 
BEEN SHOWING SIGNS OF ROTATION. A TORNADO WARNING MAY BE NEEDED FOR 
THIS STORM BEFORE 9 PM.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST THURSDAY MORNING
FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3243 8219 3252 8215 3256 8209 3255 8203
      3260 8201 3266 8209 3291 8205 3296 8185
      3292 8176 3295 8170 3228 8199 3227 8202
      3223 8202 3190 8216 3191 8222 3218 8219
      3236 8226
TIME...MOT...LOC 0128Z 267DEG 32KT 3325 8175 3284 8193
          3232 8218

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 7:37 PM EST, 25 minutes earlier.

Area forecast discussion, Jan 30, 7:37 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
737 PM EST WED JAN 30 2013

...POTENTIAL FOR SEVERE WEATHER AND STRONG WINDS CONTINUE...

.SYNOPSIS...
BREEZY CONDITIONS WILL REMAIN OVER THE AREA BEFORE A COLD FRONT
PUSHES THROUGH THE REGION TONIGHT. HIGH PRESSURE WILL BRIEFLY BUILD
INTO THE REGION THURSDAY BEFORE A DRY COLD FRONT CROSSES ON
FRIDAY. MORE HIGH PRESSURE WILL MOVE IN FOR THE WEEKEND AND WILL
LINGER INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A STRONG SOUTHERLY FLOW PERSISTS WITHIN THE WARM SECTOR AHEAD OF A
COLD FRONT APPROACHING FROM THE WEST. VERY IMPRESSIVE WIND FIELDS
ALOFT WILL CONTINUE TO MIX TO THE SURFACE THROUGH MUCH OF THIS
EVENING...WITH GUSTS UPWARDS OF 30-35 MPH EXPECTED TO PERSIST.
ALTHOUGH WINDS WILL LIKELY REMAIN JUST SHY OF WIND ADVISORY
CRITERIA...WILL LEAVE THE ADVISORY IN EFFECT UNTIL THE FRONT
PASSES GIVEN THE POTENTIAL FOR HIGHER GUSTS TO REDEVELOP AS MIXING
DEEPENS AHEAD OF THE FRONT.

A LINE OF CONVECTION WILL ENTER FAR WESTERN PORTIONS OF THE
FORECAST AREA SHORTLY AFTER 8 PM...THEN PROGRESS TOWARD THE COAST
THROUGH THE REST OF THE EVENING BEFORE PUSHING OFFSHORE DURING THE
EARLY OVERNIGHT HOURS. OTHER THAN INCREASING POPS TO 90-100
PERCENT...THE TIMING OF THE PRECIPITATION IN THE PREVIOUS
FORECAST WAS ON TRACK. STRONG DYNAMICAL FORCING WILL ACCOMPANY
THE FRONT AS CROSSES THE AREA. 0-6 KM SHEAR BETWEEN 60-80 KNOTS
ALONG WITH FAVORABLE UPPER LVL DIVERGENCE FROM A 150 KT JET AND
LIFT FROM A 70-90 KT LOW LVL JET OVER THE SOUTHEAST...SUGGESTS THE
POSSIBILITY OF STRONG WINDS WITH ANY CONVECTIVE ACTIVITY ALONG OR
NEAR THE ADVANCING COLD FRONT BEFORE MIDNIGHT. HOWEVER...THE MAIN
QUESTION FOR SEVERE WEATHER OVER THE REGION WILL BE IF THERE IS
SUFFICIENT INSTABILITY TO SUPPORT STRONGER CONVECTION.

MID LEVEL LAPSE RATES WILL LIKELY REMAIN POOR FOR STRONG CONVECTION...THUS
CHANCES OF SEVERE WEATHER WILL BE LARGELY DEPENDENT ON LOW LEVEL
INSTABILITY. UPSTREAM...LOW LEVEL INSTABILITY IS RATHER MEAGER...WITH
MUCAPES LESS THAN 250 J/KG. HOWEVER...THIS HAS BEEN SUFFICIENT TO
PRODUCE A LARGE SWATCH OF SEVERE WEATHER TO THE WEST. THERE WILL BE A
THREAT OF THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS
AND POSSIBLY AN ISOLATED TORNADO OVER THE AREA THROUGH ABOUT
MIDNIGHT...WITH THE GREATEST CHANCES WELL INLAND WHERE A TORNADO
WATCH IS IN EFFECT UNTIL 1 AM. HOWEVER...GIVEN THE TIMING OF THE
FRONT...THE GENERAL CONSENSUS IS THAT LOW LEVEL INSTABILITY WILL
DECREASE SUBSTANTIALLY WITH DIURNAL HEAT LOSS THIS EVENING WELL
BEFORE THE FRONT REACHES THE COAST. WITH THIS IN MIND...WE DO NOT
ANTICIPATE A WIDESPREAD SEVERE WEATHER EVENT OVER THE FORECAST
AREA...ESPECIALLY CLOSER TO THE COAST. ONCE THE COLD FRONT SWEEPS
THROUGH THE AREA AROUND OR SHORTLY AFTER MIDNIGHT...THE THREAT OF
ANY SEVERE WEATHER WILL END. MOST AREAS SHOULD SEE PRECIP FOR
ROUGHLY A 1-2 HOUR PERIOD AS THE FRONT ADVANCES QUICKLY EAST.

TEMPERATURES COULD RISE A FEW DEGREES JUST AHEAD OF THE FRONT WITH
THE STRONG WARM AIR ADVECTION. THEN...COOL AND DRY HIGH PRESSURE WILL
FOLLOW BEHIND THE FRONT AFTER MIDNIGHT THROUGH THURSDAY MORNING.
OVERNIGHT LOWS WILL RANGE IN THE MID 40S INLAND TO LOW 50S ALONG
THE COAST.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THURSDAY AND THURSDAY NIGHT...THE EASTERN CONUS WILL REMAIN UNDER
THE INFLUENCE OF THE LONGWAVE TROUGH ALOFT AS THE COLD FRONT PUSHES
WELL OFFSHORE. HIGH PRESSURE OVER THE NORTHERN GULF OF MEXICO WILL
ATTEMPT TO NOSE IN FROM THE SOUTHWEST DURING THE DAY BUT WILL
EVENTUALLY BE THWARTED BY A FAST MOVING COLD FRONT APPROACHING FROM
THE NORTHWEST. DEEP DRY AIR WILL MOVE IN THROUGH THE DAY LEAVING
SKIES SUNNY. GOOD COLD ADVECTION AND ELEVATED LOW LEVEL FLOW WILL
RESULT IN ANOTHER BREEZY DAY WITH GUSTS IN THE 25 MPH RANGE LATE
MORNING THROUGH THE AFTERNOON. TEMPS WILL BE MUCH COOLER WITH HIGHS
STRUGGLING TO REACH THE UPPER 50S AND LOWS FALLING INTO THE LOW TO
MID 30S.

FRIDAY THROUGH SATURDAY...THE LARGER SCALE LONGWAVE TROUGH WILL
CONTINUE OVER THE EASTERN CONUS WITH THE PRIMARY SHORTWAVE PASSING
BY TO THE NORTH ON FRIDAY. A DRY COLD FRONT WILL QUICKLY MOVE ACROSS
THE FORECAST AREA EARLY FRIDAY AND A LARGE AREA OF HIGH PRESSURE
WILL QUICKLY BUILD IN THROUGH SATURDAY. THE FRIDAY COLD FRONT WILL
BRING A REINFORCING SHOT OF COOL AIR RESULTING IN TEMPS IN THE UPPER
50S TO NEAR 60 EACH DAY. FRIDAY NIGHT WILL BE COLD AS GOOD
RADIATIONAL COOLING CONDITIONS SET UP...RESULTING IN LOWS IN THE MID
TO UPPER 20S AWAY FROM THE BEACHES. WITH THE PASSAGE OF THE FRONT ON
FRIDAY ANOTHER BREEZY LATE MORNING/AFTERNOON PERIOD IS EXPECTED.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE WILL QUICKLY REBUILD BEHIND A DEPARTING SHORTWAVE
AND WEAK FRONT LATE SATURDAY INTO SUNDAY...THEN STEADILY SHIFT INTO
THE ATLANTIC BY MONDAY. YET ANOTHER SHORTWAVE WILL SLIP EASTWARD
WITHIN RATHER PROGRESSIVE FLOW ALOFT LATE MONDAY INTO
TUESDAY. THE ASSOCIATED WAVE OF LOW PRESSURE AND FRONT WILL LACK A
TAP INTO DEEP MOISTURE...THUS RAIN CHANCES WILL REMAIN BELOW 15
PERCENT. SINCE HIGH PRESSURE IS EXPECTED TO FOLLOW BEHIND THESE
FEATURES FOR MID WEEK...DRY WEATHER APPEARS LIKELY THROUGH THE
EXTENDED PERIOD. HIGH TEMPERATURES WILL REACH THE LOWER 60S EACH
AFTERNOON...WITH LOWS FALLING INTO THE UPPER 30S TO AROUND 40
DEGREES.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
A BAND OF SHOWERS WILL PASS THROUGH THE TERMINALS LATE THIS
EVENING AHEAD OF A WELL DEFINED FRONTAL PASSAGE WHICH SHOULD OCCUR
BETWEEN 05Z-07Z. THERE MAY BE A BRIEF PERIOD OF MVFR CONDITIONS
WITH THE PRE-FRONTAL SHOWERS BUT WE THINK THE MAIN STORY TONIGHT
WILL CONTINUE TO BE THE STRENGTH OF THE SURFACE WINDS. VERY STRONG
LOW LEVEL WIND FIELDS WILL MAINTAIN GUSTS OF 30-35 KT AT KCHS AND 25-30
KT AT KSAV THROUGH THIS EVENING. ONCE THE FRONT MOVES
THROUGH...WINDS ALOFT WILL DIMINISH BUT STRONG COLD AIR ADVECTION
WILL KEEP GUSTS AS HIGH AS 25-30 KT AT TIMES THROUGH MUCH OF
THURSDAY. DESPITE THE STRONG GUSTS AT THE SURFACE...A BRIEF PERIOD OF LOW
LEVEL WIND SHEAR HAS BEEN ADDED TO THE KCHS TAF FROM 03-07Z WITH
WINDS AT 2K FT OVER SOUTHEAST SOUTH CAROLINA EXPECTED TO INCREASE
TO AROUND 60 KT.

EXTENDED AVIATION OUTLOOK...VFR.

&&

.MARINE...
CONDITIONS WILL DETERIORATE THIS EVENING AS A COLD FRONT DRAWS
CLOSER TO THE AREA AND THE PRESSURE GRADIENT STRENGTHENS OVER ALL
COASTAL WATERS. A COMPLEX MARINE FORECAST SCENARIO REMAINS THROUGH
TONIGHT WITH A COOL SHELF WATERS ALONG THE SOUTHEAST COAST. WINDS
WILL HAVE A TOUGH TIME MIXING DOWN WHERE SEA SURFACE TEMPS ARE IN
THE MID 50S BUT WILL HAVE AN EASIER TIME MIXING CLOSER TO THE GULF
STREAM WELL OFF THE GEORGIA COAST.

WITH THIS IN MIND...A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR
NEARSHORE WATERS SOUTH OF CHARLESTON AND INTO SOUTHEAST GEORGIA.
THERE IS CONCERN ALONG THE LAND/SEA INTERFACE AND THE INTRACOASTAL
WATERS IN SOUTH CAROLINA THIS EVENING...THUS HAVE MAINTAINED GALE
WARNINGS FOR THE HARBOR AND THE CHARLESTON COUNTY WATERS. A GALE
WARNING WILL ALSO REMAIN IN EFFECT FOR WATERS BEYOND 20 NM IN
GEORGIA. WINDS WILL CONTINUE TO INCREASE THROUGH THIS EVENING AS
1000 MB GEOSTROPHIC FLOW IS MAXIMIZED IN THE 50-55 KT RANGE. PERIODS
OF 35 KT WINDS ARE ANTICIPATED WHERE THE GALE WARNING IS IN EFFECT TONIGHT.
SEAS SHOULD BUILD TO 7-10 FT THROUGH TONIGHT...HIGHEST BEYOND 20 NM
OFF THE GEORGIA COAST. A PERIOD OF SHOWERS AND/OR THUNDERSTORMS
ARE POSSIBLE WITH A COLD FRONT PUSHING OVER THE WATERS LATE
TONIGHT. SOUTHERLY WINDS WILL THEN VEER AND BECOME WESTERLY AS A
COLD FRONT MOVES WELL INTO THE WESTERN ATLANTIC.

THURSDAY THROUGH MONDAY...MARINE CONDITIONS WILL REMAIN QUITE NASTY
IN THE WAKE OF THE DEPARTING COLD FRONT THROUGH MUCH OF THE DAY ON
THURSDAY. ALTHOUGH GUSTS TO GALE FORCE WILL LIKELY BE OVER...SOLID
SMALL CRAFT ADVISORY CRITERIA WILL CONTINUE FOR ALL WATERS.
CONDITIONS WILL REMAIN ELEVATED NEAR SMALL CRAFT ADVISORY CRITERIA
THROUGH THURSDAY NIGHT BEFORE ANOTHER SURGE LATE THURSDAY
NIGHT/FRIDAY MORNING ASSOCIATED WITH A PASSING COLD FRONT. HIGH
PRESSURE WILL THEN BUILD DURING THE EARLY WEEKEND AND ALLOW
CONDITIONS TO FALL BELOW CRITERIA SATURDAY. YET ANOTHER DRY FRONT
COULD SUPPORT A BRIEF SURGE IN OFFSHORE FLOW SUNDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY UNTIL 1 AM EST THURSDAY FOR GAZ087-088-099>101-
     114>119-137>141.
SC...WIND ADVISORY UNTIL 1 AM EST THURSDAY FOR SCZ040-042>045-
     047>052.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EST THURSDAY FOR AMZ352-354.
     GALE WARNING UNTIL 4 AM EST THURSDAY FOR AMZ330-350.
     GALE WARNING UNTIL 7 AM EST THURSDAY FOR AMZ374.

&&

SYNOPSIS...
NEAR TERM...DPB/JAQ
SHORT TERM...BSH
LONG TERM...79
AVIATION...JAQ/BSH
MARINE...JAQ/DPB/BSH
Hazardous weather outlook, Jan 30, 1:59 PM EST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
159 PM EST WED JAN 30 2013

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-311030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
159 PM EST WED JAN 30 2013

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

SEVERE WEATHER...A STRONG COLD FRONT WILL RACE ACROSS SOUTHERN
SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS EVENING THROUGH EARLY
TONIGHT. A LINE OF SHOWERS AND POSSIBLE THUNDERSTORMS WILL ACCOMPANY
THE FRONT...RESULTING IN THE RISK OF DAMAGING WIND GUSTS. THE
HIGHEST RISK OF SEVERE WEATHER IS EXPECTED TO OCCUR BETWEEN 7 PM
AND 2 AM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ352-354-311030-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
159 PM EST WED JAN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE WEATHER...A STRONG COLD FRONT WILL PUSH OFF THE COAST
TONIGHT. A LINE OF SHOWERS AND POSSIBLE THUNDERSTORMS WILL
ACCOMPANY THE FRONT...RESULTING IN THE RISK OF LOCALIZED WIND
GUSTS EXCEEDING 50 KNOTS. THE WINDOW FOR THE STRONGEST WINDS WILL
BE A FEW HOURS AROUND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-311030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
159 PM EST WED JAN 30 2013

...GALE WARNING IN EFFECT UNTIL 4 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

SEVERE WEATHER...A STRONG COLD FRONT WILL PUSH OFF THE COAST
TONIGHT. A LINE OF SHOWERS AND POSSIBLE THUNDERSTORMS WILL
ACCOMPANY THE FRONT...RESULTING IN THE RISK OF LOCALIZED WIND
GUSTS EXCEEDING 50 KNOTS. THE WINDOW FOR THE STRONGEST WINDS WILL
BE A FEW HOURS AROUND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-311030-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
159 PM EST WED JAN 30 2013

...GALE WARNING IN EFFECT UNTIL 7 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

SEVERE WEATHER...A STRONG COLD FRONT WILL PUSH OFF THE COAST
TONIGHT. A LINE OF SHOWERS AND POSSIBLE THUNDERSTORMS WILL
ACCOMPANY THE FRONT...RESULTING IN THE RISK OF LOCALIZED WIND
GUSTS EXCEEDING 50 KNOTS. THE WINDOW FOR THE STRONGEST WINDS WILL
BE A FEW HOURS AROUND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 8:47 PM ESTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Jenkins, Long, Screven and 1 more58 min
Jan 30, 9:15 PM ESTSevere Thunderstorm WarningCHSBryan, Bulloch, Chatham, Effingham, Evans, Liberty and 4 more60 min
Jan 30, 10:08 PM ESTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, McIntosh52 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.